Doxorubicin

  Doxorubicin is an anthracycline type antineoplastic agent which may show significant cardiotoxic effects.

  Doxorubicin toxicity does not have a specific ECG sign.

      Many ECG abnormalities observed in heart failure patients may also be observed during

      Doxorubicin-induced cardiomyopathy.

  Doxorubicin-induced cardiomyopathy may even appear years after the administration of this agent.




ECG abnormalities that may be observed during Doxorubicin-induced cardiomyopathy

  Sinus tachycardia

  Low voltage

  Left axis deviation

  Non-specific ST segment/T wave abnormalities

  Left atrial abnormality

  QT interval prolongation

  Ventricular or Atrial premature contractions




References

  Cardiology 2010;115:155-162.

  N Engl J Med 1998;339:900-905.

  Tex Heart Inst J 2012;39:750-755.





ECG 1. The ECG above is from a 57 years-old woman who had received Doxorubicin therapy for breast cancer 17 years ago.
Now, she has normal coronary arteries but severe left ventricular systolic dysfunction (with an ejection fraction of 20%).
The basic rhythm is sinus tachycardia accompanied by frequent end-diastolic VPCs.
Completely negative P waves in lead V1 denote left atrial abnormality.
Low voltage is seen in the limb leads.

The ECG above has been used with the permission of
Texas Heart Institute Journal.

Click here for a more detailed ECG

Click here to go to the relevant article of the Texas Heart Institute Journal